Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 21, 2015, 7:28 AM CDT for Presidio County, Texas. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2015, 7:28 AM CDT (12:28 UTC)
- Expired
- Aug 22, 2015, 9:21 AM CDT
- In force
- 26 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
109
WGUS44 KMAF 211228
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
728 AM CDT FRI AUG 21 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Runoff from recent heavy rainfall will result a rise above minor flood stage
on the Rio Grande 6WNW of Presidio. Minor flooding can be expected to continue
through this afternoon before returning to normal flow this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-220428-
/O.NEW.KMAF.FL.W.0017.150821T1228Z-150822T0724Z/
/PIOT2.1.ER.150821T0622Z.150821T0715Z.150821T1924Z.NO/
728 AM CDT FRI AUG 21 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* until late tonight, or until the warning is cancelled.
* At 7AM Friday the stage was 8.0 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 9.4 feet (2.9 meters) by this afternoon. The river
will fall below flood stage by this afternoon.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Aug 7 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 8.0 Fri 7 AM 5.4 4.3 4.3 4.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.4 Fri 7 AM 1.6 1.3 1.3 1.3
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$2 follow-up statements
466
WGUS84 KMAF 220120
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
820 PM CDT FRI AUG 21 2015
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Runoff from recent heavy rainfall has resulted in a rise above minor flood stage
on the Rio Grande 6WNW of Presidio. Minor flooding can be expected to continue
through this evening before falling below action stage overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow morning.
&&
TXC377-221448-
/O.EXT.KMAF.FL.W.0017.000000T0000Z-150822T1448Z/
/PIOT2.1.ER.150821T0622Z.150821T0715Z.150822T0248Z.NO/
820 PM CDT FRI AUG 21 2015
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* until Saturday morning, or until the warning is cancelled.
* At 7PM Friday the stage was 9.2 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 11.7 feet (3.6 meters) on
Aug 21 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sat Sat
1AM 7AM 1PM 7PM
Presidio 6WNW 6.0 9.0 9.2 Fri 7 PM 8.7 7.2 5.7 4.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sat Sat
1AM 7AM 1PM 7PM
Presidio 6WNW 1.8 2.7 2.8 Fri 7 PM 2.7 2.2 1.7 1.4
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$640
WGUS84 KMAF 221421
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
921 AM CDT SAT AUG 22 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
.<General synopsis>.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-221451-
/O.CAN.KMAF.FL.W.0017.000000T0000Z-150822T1448Z/
/PIOT2.1.ER.150821T0622Z.150821T0715Z.150822T0302Z.NO/
921 AM CDT SAT AUG 22 2015
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 9AM Saturday the stage was 5.9 feet (1.8 meters).
* Fell below flood stage at 22:02 PM Friday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 4.9 feet (1.5 meters)
by tomorrow morning.
This crest compares to a previous crest of 9.2 feet (2.8 meters) on
Aug 21 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 5.9 Sat 9 AM 5.7 5.3 5.2 4.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 1.8 Sat 9 AM 1.7 1.6 1.6 1.5
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 21, 5:03 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 21, 5:03 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 503 AM CDT FRI AUG 21 2015 .DISCUSSION... See 12Z Aviation Discussion below. && .AVIATION... Area radars show remnants of earlier thunderstorms continuing to decay, w/lots of convective debris floating about. This may hinder morning stratus development, but the latest NAM persists on bringing a couple of hours of IFR cigs to KMAF. Otherwise, convection will be possible again this afternoon/evening, w/cu bases 5-7kft agl. && .PREV DISCUSSION... /issued 457 AM CDT FRI AUG 21 2015/ DISCUSSION... There are lingering showers moving across the area this morning. Temperatures this afternoon are expected to climb back up into the mid 90s to triple digits across most of the area as 850 mb temperatures increase. There is a chance of thunderstorms this afternoon for the western half of the CWA especially the higher terrain and surrounding plains. These storms are expected to continue into the overnight period. An upper trough moving over the Northern Plains on Saturday will help to keep the upper ridge over the area weak. Showers and thunderstorms will again be possible across areas mainly along and west of the Upper Trans Pecos Saturday afternoon with above normal temperatures expected. This upper trough passing over the northern conus will send a cold front southward into the area Sunday night. Storms are expected to develop ahead of and along the front Sunday afternoon with high temperatures a few degrees cooler. Temperatures will be even cooler on Monday behind the front but still around normal values for this time of year. An upper ridge centered over Colorado and New Mexico will begin to build over the western half of the conus beginning on Monday. Rain and storm chances will decrease beginning on Tuesday and temperatures through the extended will gradually increase as the upper ridge builds over the region. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Aug 21, 3:25 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 AM CDT FRI AUG 21 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-220830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 325 AM CDT FRI AUG 21 2015 /225 AM MDT FRI AUG 21 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO...AS WELL AS THE ADJACENT PLAINS. ANY STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING. STRONGER STORMS WILL BE ACCOMPANIED BY GUSTY WINDS TO 55 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Aug 21, 2:03 AM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
203 AM CDT FRI AUG 21 2015
NMZ034-TXZ050-210745-
SOUTHERN LEA COUNTY NM-ANDREWS TX-
203 AM CDT FRI AUG 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA AND SOUTHWESTERN
ANDREWS COUNTIES UNTIL 245 AM CDT/145 AM MDT/...
AT 203 AM CDT/103 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 14 MILES NORTHEAST OF JAL...OR 27 MILES WEST OF
ANDREWS...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKEL CITY.
LAT...LON 3218 10325 3241 10326 3242 10258 3209 10257
3209 10304
TIME...MOT...LOC 0703Z 301DEG 22KT 3226 10301
44Local storm report, Aug 21, 6:26 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
626 AM CDT FRI AUG 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 4 N PRESIDIO 29.62N 104.36W
08/20/2015 M64 MPH PRESIDIO TX AWOS
&&
JDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:24 PM CDT | Special Weather Statement | MAF | Presidio | 51 min |
| Aug 21, 2:03 AM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| Aug 21, 4:47 PM CDT | Special Weather Statement | MAF | Pecos | 58 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.